Mississippi, 2013Strong Wind in Mississippi, March 4 to 5, 2013
March 4 to 5, 2013 · NWS JAN · 2 events in 2 counties and zones
A couple strong storms developed on the 4th and 5th out ahead of a cold front in a warm and unstable atmosphere. Some strong winds developed as a result of the storms.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple strong storms developed on the 4th and 5th out ahead of a cold front in a warm and unstable atmosphere. Some strong winds developed as a result of the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 4, 3:30 PM CST, 1 hour earlier.
Area forecast discussion, Mar 4, 3:30 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CST MON MAR 4 2013
.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...QUIET BUT WINDY
WEATHER CONDITIONS PREVAIL TODAY AS THE PRESSURE GRADIENT REMAINS
TIGHT BETWEEN SFC HIGH PRESSURE LOCATED OVER FLORIDA AND DEVELOPING
LOW PRESSURE ACROSS THE RED RIVER. THIS HAS ALLOWED FOR SUSTAINED
SOUTHERLY WINDS AROUND 20-25MPH AND GUSTS UP TO 35MPH ACROSS MOST OF
THE AREA. THE WESTERN THIRD OF THE CWA REMAINS UNDER A WIND ADVISORY
UNTIL 6PM FOR SUSTAINED WINDS GREATER THAN 25 MPH AND GUSTS UP TO
40MPH. AS THE SFC LOW TRACKS TO THE NORTHEAST ACROSS THE MISSOURI
BOOTHEEL OVERNIGHT...THE PRESSURE GRADIENT SHOULD SLOWLY RELAX
ACROSS THE AREA AND WINDS SHOULD DIMINISH BELOW ADVISORY CRITERIA
THROUGH THE EVENING.
AS THE AFOREMENTIONED SFC LOW TRACKS TO THE NORTH AND EAST OF THE
REGION...IT WILL DRAG A COLD FRONT THROUGH THE ARKLAMISS BEGINNING
CLOSE TO SUNRISE TUESDAY AND CONTINUING THROUGH EARLY AFTERNOON.
ALTHOUGH MOISTURE RETURN WILL BE LIMITED AHEAD OF THIS FRONT WITH PW
VALUES AROUND AN INCH INDICATED OFF MODEL GUIDANCE...THERE COULD BE
ENOUGH MOISTURE TO GENERATE SHOWERS AND SOME THUNDERSTORMS BEGINNING
ACROSS THE NORTH LATE TONIGHT AND PROGRESSING THROUGH THE CWA
TOMORROW. WHILE CONFIDENCE IS NOT HIGH...I CANNOT COMPLETELY RULE
OUT THE POSSIBILITY OF SEEING A STRONG STORM THAT COULD PRODUCE HAIL
UP TO THE SIZE OF PENNIES. I SAY THIS DUE TO THE FACT THAT VERTICAL
TOTALS ARE AROUND 27-28C AND 500MB TEMPERATURES ARE RUNNING AROUND
-18 TO -19C DESPITE LOW INSTABILITY AND A CAPPING INVERSION. HI-RES
AND LOCAL WRF MODEL GUIDANCE IS ALSO INDICATING THE POSSIBILITY OF
SOME STORM DEVELOPMENT LATER TONIGHT THROUGH TUESDAY. THE FRONT AND
RAIN SHOULD BE OUT OF THE CWA BY TUESDAY EVENING LEAVING THE REGION
UNDER NORTHWEST FLOW ALOFT AND HIGH PRESSURE FILTERING SOUTH DOWN
THE PLAINS STATES. IN ADDITION...THERE WILL BE THE POTENTIAL TO SEE
ANOTHER ROUND OF GUSTY WINDS OUT OF THE NORTHWEST BEHIND THE
FRONT...ESPECIALLY ACROSS THE FAR NORTHWEST DELTA TUESDAY. DUE TO
THIS HAVE ISSUED ANOTHER WIND ADVISORY FOR A SMALL HANDFUL OF
COUNTIES WHERE ADVISORY CRITERIA SHOULD BE MET. WINDS SHOULD
GRADUALLY SUBSIDE ONCE AGAIN TUESDAY NIGHT THROUGH WEDNESDAY AS THE
REGION BECOMES BETTER SITUATED UNDER SHORTWAVE RIDGING AND THE SFC
HIGH SHIFTS FURTHER EAST ACROSS THE ARKLAMISS. /28/
.LONG TERM...THURSDAY THROUGH MONDAY...MED RANGE/LONG TERM LOOKS TO
BE MAINLY QUIET UNTIL THE LATTER COUPLE PERIODS WHERE SOME PRECIP
LOOKS TO BE POSSIBLE. FOR THE THU-FRI TIMEFRAME...THE AREA WILL BE
PRECIP FREE AND ON THE COOL SIDE AS CANADIAN HIGH PRESSURE CONTROLS
THE WEATHER. THIS WILL LINGER INTO FRI AS UPPER RIDGING HOLDS OVER
THE CENTRAL CONUS.
BY THE WEEKEND...THE UPPER RIDGE AXIS SHIFTS EASTWARD SOME AND
ALLOWS FOR A WARMUP AS RETURN FLOW SETS UP. SLIGHTLY ABOVE NORMAL
CONDITIONS LOOK TO DEVELOP FOR SAT-MON WITH A GRADUAL MOISTENING AS
WELL AS DEEPER SOUTHERLY FLOW DEVELOPS. LOW END PRECIP POTENTIAL
LOOKS TO RETURN BY LATER SAT NGT AND HANG AROUND INTO EARLY NEXT
WEEK AS A MEAN TROUGH AXIS DEVELOPS TO OUR WEST.
FOR THE MAJORITY OF THE FORECAST...GFS MOS TEMPS WERE USED. THE MAIN
MODIFICATIONS WERE TO THE WED/THU PERIODS WHERE HIGHS WERE LOWERED
ALONG WITH SOME LOW TEMPS. LOOKS LIKE ANOTHER WIDESPREAD FREEZE MAY
OCCUR THU MORNING WITH LOWS 27-31. /CME/
&&
.AVIATION...FR CONDITIONS WILL PREVAIL THIS EVENING WITH CEILINGS
LOWERING TO MVFR CONDITIONS AFTER 06Z. MVFR CEILINGS WILL CONTINUE
TUESDAY MORNING AS A COLD FRONT MOVES THROUGH THE AREA. SOUTH WINDS
18-21KTS WITH GUSTS FROM 30 TO 40 KTS HAVE BEEN OBSERVED AT MOST
SITES THIS AFTN. WINDS WILL DECREASE THIS EVNG BUT REMAIN AROUND
12-15KTS THROUGH THE NIGHT. NW WINDS 16-20KTS WITH GUSTS TO 30KTS
WILL BE POSSIBLE TUESDAY IN THE WAKE OF THE COLD FRONT ESPECIALLY
KGLH-KGWO-KGTR. IFR CIGS ARE EXPECTED TO DEVELOP BY 09Z TUE AND
CONTINUE UNTIL AFTER 18Z. VFR CONDS ARE RESUME TUE AFTN. THE COLD
FRONT WILL BE NEAR GLH/GWO BY 12Z TUE. ISOLD TSTMS WILL POSSIBLE
ALONG THE FRONT. THE FRONT IS EXPECTED TO BE SE OF HBG BY 18Z TUE.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 63 34 53 / 20 37 0 0
MERIDIAN 54 68 30 56 / 22 42 0 0
VICKSBURG 56 63 34 53 / 18 31 0 0
HATTIESBURG 58 70 34 58 / 13 28 0 0
NATCHEZ 54 60 34 54 / 14 24 0 0
GREENVILLE 54 60 32 50 / 33 43 0 0
GREENWOOD 53 62 31 50 / 39 56 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>029-
032-034>037-040>044-047>050-053-054-059>062.
WIND ADVISORY FROM 10 AM TO 4 PM CST TUESDAY FOR MSZ018-019-
025>028-034.
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
WIND ADVISORY FROM 10 AM TO 4 PM CST TUESDAY FOR ARZ074-075.
&&
28/CME/22Hazardous weather outlook, Mar 4, 2:35 PM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST MON MAR 4 2013
LAZ007>009-015-016-023>026-MSZ029-032-035>037-040>044-047>050-
053>055-059>062-052045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CHOCTAW-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-
HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-
235 PM CST MON MAR 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI AND NORTHEAST LOUISIANA.
.DAY ONE...TONIGHT AND TUESDAY
SUSTAINED SOUTH WINDS AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH WILL
CONTINUE THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT UNTIL TO 6 PM
FOR AREAS GENERALLY ALONG AND WEST OF INTERSTATE 55. WINDS SHOULD
SLOWLY DIMINISH THIS EVENING.
A FEW STRONG STORMS MAY BE POSSIBLE EARLY TUESDAY MORNING ALONG A
COLD FRONT MOVING THROUGH THE REGION. WHILE MOISTURE AND INSTABILITY
WILL BE LIMITED AHEAD OF AN APPROACHING COLD FRONT...THERE MAY BE
ENOUGH LIFT ALONG WITH COLD TEMPERATURES ALOFT FOR HAIL TO THE SIZE
OF PENNIES WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
MSZ030-031-033-038-039-045-046-051-052-056>058-063>066-072>074-
052045-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
235 PM CST MON MAR 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
A FEW STRONG STORMS MAY BE POSSIBLE TUESDAY MORNING ALONG A COLD
FRONT MOVING THROUGH THE REGION. WHILE MOISTURE AND INSTABILITY WILL
BE LIMITED AHEAD OF AN APPROACHING COLD FRONT...THERE MAY BE ENOUGH
LIFT ALONG WITH COLD TEMPERATURES ALOFT FOR HAIL TO THE SIZE OF
PENNIES WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
ARZ074-075-MSZ018-019-025>028-034-052045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WASHINGTON-
235 PM CST MON MAR 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND TUESDAY
SUSTAINED SOUTH WINDS AROUND 25 MPH WITH GUSTS TO NEAR 40 MPH WILL
CONTINUE THIS AFTERNOON. A WIND ADVISORY IS IN EFFECT UNTIL TO 6 PM.
WINDS SHOULD SLOWLY DIMINISH THIS EVENING. SUSTAINED NORTHWEST WINDS
20 TO 25 MPH WITH GUSTS TO 35 MPH WILL OCCUR IN THE WAKE OF THE COLD
FRONT TUESDAY. A WIND ADVISORY WILL BE IN EFFECT FROM 10 AM UNTIL TO
4 PM TUESDAY.
IN ADDITION...A FEW STRONG STORMS MAY BE POSSIBLE EARLY TUESDAY
MORNING ALONG A COLD FRONT MOVING THROUGH THE REGION. WHILE MOISTURE
AND INSTABILITY WILL BE LIMITED AHEAD OF AN APPROACHING COLD
FRONT...THERE MAY BE ENOUGH LIFT ALONG WITH COLD TEMPERATURES ALOFT
FOR HAIL TO THE SIZE OF PENNIES WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
22
Strong Wind, Adams
- When
- March 4, 4:30 PM CST
- Where
- Adams forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.483, -91.353 (the zone’s center; the record gives no point)
A tree fell on a house off of Rose Lawn Drive.
Strong Wind, Lauderdale
- When
- March 5, 12:56 PM CST
- Where
- Lauderdale forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- ASOS
- Coordinates
- 32.404, -88.662 (the zone’s center; the record gives no point)
Measured by ASOS at the Naval Air Station Meridian.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Frost and Freeze in Florida, March 4, 2013$3.0 million · 1 event
- High Surf in Hawaii, March 4 to 5, 201313 events
- Winter Storm in Iowa, March 4 to 5, 201313 events
- Heavy Snow in Minnesota, March 4 to 5, 201311 events
- High Wind in South Dakota, March 4, 201359 kt wind · 11 events
- Strong Wind in Louisiana, March 4, 2013$15,000 · 2 events
- Heavy Snow in Wisconsin, March 4 to 5, 20139 events
- Winter Storm in Illinois, March 4 to 6, 20138 events
- Heavy Snow in Iowa, March 4 to 5, 20137 events
- Heavy Snow in Minnesota, March 4 to 5, 20137 events
- Frost and Freeze in Florida, March 4, 20135 events
- Winter Storm in Wisconsin, March 4 to 5, 20135 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433303, 433304.